MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE DISTRACTION FORCEPS WITH SPEED LOCK

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE DISTRACTION FORCEPS WITH SPEED LOCK
Model Number 03.118.003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, the handle of the large distraction forceps with speed lock set was noticed to be broken at sacred heart medical center (shmc) ortho station.There was no patient involvement.This report is for 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device received (b)(6) 2019.A review of the device history record.Device history lot.Part number: 03.118.003.Lot number: t158740.Manufacturing site: (b)(4).Release to warehouse date:(b)(6) 2018.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.H3, h6: investigation summary background: it was reported on (b)(6) 2019, the handle of the large distraction forceps with speed lock set was noticed to be broken at sacred heart medical center (shmc) ortho station.There was no patient involvement.This complaint involves one (1) device.Flow: damage.Visual inspection: upon visual inspection, it was noticed that the returned device has one broken leaf spring(right one which attaches with upper arm).Hence, the complaint is confirmed.Dimensional inspection: it was not performed due to post manufacturing damage conclusion: the complaint condition is confirmed.While no definitive root cause could be determined it is possible that the device encountered unintended forces (during usage or handling).During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LARGE DISTRACTION FORCEPS WITH SPEED LOCK
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9252420
Report Number2939274-2019-61813
Device Sequence Number2003017
Product Code HTD
UDI-Device Identifier10886982073327
UDI-Public(01)10886982073327
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.118.003
Device Catalogue Number03.118.003
Device Lot NumberT158740
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1